MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - STYLUS TRANSNASAL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. XPS® BUR - STYLUS TRANSNASAL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number TN40RCD
Medical Device Problem Codes Mechanical Problem (1384); Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The health care provider (hcp) reported via manufacturer representative that the bur's tip was separate and loose prior to the procedure.They just opened the package and noticed that the bur was loose from the outer part and cannot be used at all.This was the first time the bur was used.There was no patient involvement.
 
Additional Manufacturer Narrative
Analysis found that a portion of the head / shaft was broken and removed from the outer assembly when received.The portion of the assembly removed measured 5.69¿ from tip to break point.The break point at the proximal end corresponds to the distal side of the tack weld on the tang.The configuration of the shaft break is consistent with shear [or bending] stress.The bur tang is welded onto the shaft during production using the miyachi unitek welder.A similar reserve sample bur (part number tn30mcd) was previously installed into a handpiece while ¿incrementally¿ inserting the bur; it was intentionally side loaded in all directions in an attempt to break the shaft during loading however the shaft did not break.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BUR - STYLUS TRANSNASAL
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8508571
Report Number1045254-2019-00181
Device Sequence Number16419974
Product Code ERL
UDI-Device Identifier00613994776242
UDI-Public00613994776242
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K081277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2020
Device Model NumberTN40RCD
Device Catalogue NumberTN40RCD
Device Lot Number0215833912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1